MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SVC REPL, POSITIONER, SPIDER LIMB; ACCESSORIES, OPERATING-ROOM, TABLE (KIT)

SMITH & NEPHEW, INC. SVC REPL, POSITIONER, SPIDER LIMB; ACCESSORIES, OPERATING-ROOM, TABLE (KIT)
Catalog Number 7210569S
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/31/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the device was not holding traction.No patient injuries were reported.
 
Additional Manufacturer Narrative
The device was received for evaluation.There was a relationship found between the returned device and the reported incident.A visual inspection was performed on the product and no complaint related issues were noted.A functional evaluation revealed that the unit failed the 50 pound weight test.This failure was at the hinge joint.The failure occurred at 43 pounds.The piston migration was at 1.77 inches.The hinge joint was disassembled.Minimum wear was observed on the hinge seals.Significant wear was noted on the pressure rings.The complaint of "not holding" was confirmed and the root cause has been determined to be failure of the hinge joint pressure rings.

Brand Name
SVC REPL, POSITIONER, SPIDER LIMB
Common Device Name
ACCESSORIES, OPERATING-ROOM, TABLE (KIT)
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107 6512
MDR Report Key7637803
Report Number1643264-2018-00501
Device Sequence Number1899499
Product Code FWZ
UDI-Device Identifier03596010647757
UDI-Public(01)03596010647757
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number7210569S
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/18/2018
Initial Date Received by Manufacturer 05/31/2018
Supplement Date Received by Manufacturer07/10/2018
Initial Report FDA Received Date06/26/2018
Supplement Report FDA Received Date07/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1